Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 311, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2011, 6:46 PM EDT for 7 counties in Tennessee; Lee County, Virginia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 23, 2011, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Union County, TN, Lee County, VA
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:19 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 1:19 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 119 PM EDT THU JUN 23 2011 .AVIATION...WEAK COLD FRONT EXPECTED TO SAG INTO THE AREA BEFORE STALLING. MAY SEE SOME CONVECTION LATE THIS AFTERNOON INTO TONIGHT...SO FOR NOW WILL INCLUDE CB ALL SITES DURING THAT PERIOD GIVEN UNCERTAINTY IN TIMING. APPEARS SOME LOW CLOUDS AND POSSIBLY SOME FOG MAY FORM LATTER HALF OF TONIGHT INTO EARLY FRIDAY...ALTHOUGH CONFIDENCE NOT HIGH AT THIS POINT. FOR NOW WILL TAKE CONDITIONS NO LOWER THAN MVFR...ALTHOUGH LOWER CONDITIONS CERTAINLY POSSIBLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Jun 23, 4:45 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUN 23 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT THU JUN 23 2011 /345 AM CDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATEST COVERAGE EXPECTED GENERALLY NORTH OF INTERSTATE 40. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:08 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Claiborne, Grainger, Greene, Hamblen, Hancock and 5 more | 36 min |
| Jun 23, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Jun 23, 7:28 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Morgan and 3 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.